Tennessee, 2025Damaging Wind in Tennessee, December 28, 2025
December 28, 2025 · NWS OHX · 1 event in 1 county or zone
A cold front moving through Middle Tennessee during the evening of December 28, 2025, brought a line of showers and thunderstorms into the area. Gusty winds were associated with this activity, and while they generally remained sub-severe, a couple trees were reported down in the Springfield area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front moving through Middle Tennessee during the evening of December 28, 2025, brought a line of showers and thunderstorms into the area. Gusty winds were associated with this activity, and while they generally remained sub-severe, a couple trees were reported down in the Springfield area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Dec 28, 6:38 PM CST, 3 hours 2 minutes earlier. Its key messages:
- Updated at 627 PM CST Sun Dec 28 2025
- Non-thunderstorm wind gusts up to 40 mph are likely today. A Wind Advisory is in effect for all of Middle TN through 6AM Monday.
- There is a low chance for damaging wind gusts greater than 40 mph along the cold front that sweeps through tonight.
- Very cold temperatures will return Monday, then we'll gradually warm back up to near normal values by the end of the week.
Area forecast discussion, Dec 28, 6:38 PM CST, 3 hours 2 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
638 PM CST Sun Dec 28 2025
...New UPDATE...
.KEY MESSAGES...
Updated at 627 PM CST Sun Dec 28 2025
- Non-thunderstorm wind gusts up to 40 mph are likely today. A
Wind Advisory is in effect for all of Middle TN through 6AM
Monday.
- There is a low chance for damaging wind gusts greater than 40
mph along the cold front that sweeps through tonight.
- Very cold temperatures will return Monday, then we'll gradually
warm back up to near normal values by the end of the week.
&&
.UPDATE...
Issued at 627 PM CST Sun Dec 28 2025
The 00Z sounding from OHX shows a strong capping inversion just
below 700 mb. There is a tiny bit of instability present below the
inversion, but no matter. Current radar imagery from KPAH shows a
relatively narrow line of showers and storms right along the
surface boundary that has almost reached the Mississippi/Ohio
Rivers. Storms now moving into southern Illinois are showing a
considerable amount of lightning, but it is likely that the
convective activity will remain north of Middle Tennessee. Any
storms that impact the mid state would occur behind the boundary,
as there isn't enough positive buoyancy to generate an updraft
any way other than lifting along the cold front. There is plenty
of low-level shear. Winds at 850 mb are humming along at 45 kts,
and 0-3 km bulk shear is 48 kts, so we may still see some strong
wind gusts even in the absence of thunderstorm activity. We expect
fropa to occur in Middle Tennessee from 02-07Z. There will likely
be brief moderate to heavy showers as this system comes through,
but the duration of even the heavier cells will be so brief that
rainfall totals will be inconsequential.
&&
.SHORT TERM...
(Rest of today through Monday)
Issued at 1036 AM CST Sun Dec 28 2025
Winds are already gusting 25-35 mph this morning across western
Middle TN. A ~6mb pressure gradient is noted on surface analysis
at this time, and that number will increase as the center of the
deepening surface low etches closer to us. A Wind Advisory will
go into effect for all of Middle TN this evening at 5PM and run
through 6AM Monday for non-thunderstorm wind gusts up to 40 mph.
When the cold front moves through this evening, a few enhanced
gusts of 50-60 mph are possible, especially for areas west of
I-65. Instability on the whole remains limited, but there have
been some pockets of clearing across the west today, thus helping
increase instability. With the amount of shear available with a
55-60 kt low-level jet, it won't take much instability to see a
few severe wind gusts. CAMs are showing around 100 J/kg sbcape and
nearly 300 J/kg mlcape over the western half of the CWA, and
since those areas are seeing pockets of sunshine, this could be
locally higher in spots, so we'll need to keep a close eye on
those areas as the front comes in. Models have remained consistent
in what little CAPE there is virtually dropping off east of I-65.
Timing for the cold front remains to be between roughly 7pm-1am
across all of Middle TN.
Much colder, drier air will settle in Monday morning behind the
front, leaving us with afternoon temperatures in the 30s. We will
still be feeling the effects of the tight pressure gradient, so
winds will be breezy with gusts of 25-30 mph at times. Combined
with the cold, this will result in wind chills in the teens to
20s.
&&
.LONG TERM...
(Monday Night through next Sunday)
Issued at 1036 AM CST Sun Dec 28 2025
Temperatures will drop into the teens by Monday night/early
Tuesday morning, making this the coldest morning of the upcoming
week. We will gradually warm up and stay dry through the week as
ridging builds back across the southeast by Wednesday. Afternoon
temperatures will warm into the 50s near the end of the work week
with cool overnight lows just below freezing. Our next decent
shot at rain will be during the Friday night/Saturday timeframe
when a low developing over the southwest moves into the area.
&&
.AVIATION...
(00Z TAFS)
Issued at 519 PM CST Sun Dec 28 2025
A strong cold front will impact Middle Tennessee during the next
several hours. The boundary is currently lined up just west of the
Mississippi River, and will sweep through the mid state between
about 02Z and 06Z. Fortunately, instability is minimal, so we
expect only SHRA with this system. So look for a relatively
narrow line of showers right along and just behind the surface
boundary, along with MVFR ceilings. Winds will remain quite brisk
thru the TAF period. There is some LLWS present in the pre-frontal
environment, but in most cases, surface winds are so strong that
we do not meet the criteria for inclusion of LLWS in the TAFs. We
expect the ceilings to scatter out within 2-3 hours after fropa.
&&
.PRELIMINARY POINT TEMPS/POPS...
Nashville 30 37 22 38 / 100 0 0 0
Clarksville 27 34 21 36 / 90 0 0 0
Crossville 26 35 16 32 / 100 0 0 0
Columbia 29 37 21 38 / 90 0 0 0
Cookeville 27 34 19 32 / 100 0 0 0
Jamestown 25 33 17 31 / 100 0 0 0
Lawrenceburg 30 37 21 37 / 90 0 0 0
Murfreesboro 30 37 20 36 / 90 0 0 0
Waverly 26 34 20 35 / 90 0 0 0
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 6 AM CST Monday for TNZ005>011-023>034-
056>066-075-077>080-093>095.
&&
UPDATE.......Rose
SHORT TERM...Baggett
LONG TERM....Baggett
AVIATION.....Rose
In the hours before
Special weather statement, Dec 28, 9:02 PM CST, 38 minutes before
Special Weather Statement
National Weather Service Nashville TN
902 PM CST Sun Dec 28 2025
TNZ006-007-023>026-056-057-290345-
Hickman TN-Robertson TN-Dickson TN-Humphreys TN-Cheatham TN-
Montgomery TN-Houston TN-Perry TN-
902 PM CST Sun Dec 28 2025
...STRONG THUNDERSTORMS WILL IMPACT DICKSON...MONTGOMERY...EASTERN
HOUSTON...CHEATHAM...NORTHEASTERN PERRY...HUMPHREYS...HICKMAN AND
ROBERTSON COUNTIES THROUGH 945 PM CST...
At 901 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Oak Grove to 7 miles south of New
Johnsonville. Movement was east at 40 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Clarksville, Springfield, Dickson, Ashland City, Waverly,
Centerville, Erin, Coopertown, White Bluff, Kingston Springs, McEwen,
Burns, Guthrie, Hurricane Mills, Pleasant View, Charlotte,
Lobelville, Orlinda, Adams, and Vanleer.
This includes the following highways...
Interstate 40 between mile markers 134 and 181.
Interstate 24 between mile markers 1 and 30.
Interstate 840 between mile markers 1 and 4.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3663 8671 3563 8750 3563 8753 3583 8797
3594 8793 3594 8798 3637 8764 3637 8759
3641 8760 3664 8742 3665 8681
TIME...MOT...LOC 0301Z 291DEG 36KT 3668 8732 3591 8793
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
CCThunderstorm Wind, Robertson
- When
- December 28, 9:40 PM CST
- Where
- Robertson County, 0.66 mi WSW of Mt Denson
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 36.546, -86.891
Severe thunderstorm winds downed trees on Highway 161 near Boyd Holland Road in Springfield. Over 1,000 customers were without power. Damages are a rough estimate.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm in Michigan, December 28 to 29, 20251 death · 1 injured · 22 events
- Rip Current in Puerto Rico, December 28, 20251 death · 2 injured · 1 event
- Cold in Arizona, December 28, 20251 death · 1 event
- Tornado and Damaging Winds in Indiana, December 28, 20251 injured · $1.5 million · EF1 · 8 events
- Tornadoes and Damaging Winds in Illinois, December 28, 2025EF2 · 10 events
- Blizzard and Winter Storm in Minnesota, December 28 to 29, 20251 injured · 42 events
- Tornadoes and Flood in Illinois, December 28, 2025EF1 · 14 events
- Tornado and Hail in Illinois, December 28, 2025EF1 · 8 events
- Damaging Winds in Ohio, December 28, 2025$27,000 · 50 kt wind · 11 events
- Ice Storm and Winter Weather in New York, December 28 to 29, 202527 events
- High Wind and Winter Weather in Illinois, December 28 to 29, 202552 kt wind · 24 events
- Winter Weather in Wisconsin, December 28 to 29, 202520 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1298926.